MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 250, MONOPOLAR

OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 250, MONOPOLAR
Model Number WA69300S
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.The insulation coating at the tip of the insertion tube had melted.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that while reprocessing his olympus monopolar shaft the insulation/sheath tip was found charred.This event had no patient involvement.This report is also related to report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to thermal stress, or wrong handling.Olympus will continue to monitor field performance for this device.

Brand Name
SHAFT "HICURA", 5 X 250, MONOPOLAR
Common Device Name
SHAFT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17622774
Report Number9610773-2023-02347
Device Sequence Number20662601
Product Code GEI
UDI-Device Identifier04042761079129
UDI-Public04042761079129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69300S
Device Lot Number22705-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown